It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


I have been taking vicodin for a year due to gallstone pain. I have gotten the pain under control because I lost alot of weight and am now on a very low fat diet and excercise like crazy. These things have helped alot. However I am scared of the wd's that I am going to go through. I have been taking three vikes a day for about a year at 5-500. My doctor said that I will have some rough days ahead but in my case cold turkey is the best and just to tough it out.

How crummy am I going to feel and how long can I expect it to last for? Any thoughts would help.

Ryan'sdad
Hi I had my gallbladder out almost 2 years ago because of gallstones,
well I got nerve damage from the surgery (darn surgeron) :-(
so I started taking ultram
for the pain. Well now I am on day 6 of withdrawal. I was taking
3 to 4 pills a day then I tapered down to 1/4 a pill a day, that took
me a couple of months to do.
Even tho that I was down to such a low dose, I am still feeling
horrible, right now most of the withdrawal symptoms are almost
gone, but the one thing that is really bothering me is the severe
nausea that I have. I went to a doctor and he prescribed me
"phenergan" for the nausea, but ofcourse that didn't help it
made my nausea much worse, go figure huh??
So right now I'm not taking anything, but I am thinking about getting
pepto bismol. haha I have seen alot of commercials about it,
so maybe it's a sign??
I really think tho that you should get your gallbladder taken out,
because it is not safe to have gallstones because your gallbladder
could burst, and I heard that there is a greater chance to get the
gallstones back if you don't get it taken out.
What happend to me from the surgery was tragic, and 1 out of a million
chances and I just had to be the one. :-(
And don't go cold turkey, try to taper down to the lowest dosage that
you can and then quit from there.
I know you can do it!! Kim
Thank you for your advice. Insofar as surgery goes the surgeon stated to me that most people have gallstones that raresly give them trouble after the first or second attack, (President Eisenhower had four of them when he passed and the stones are at a museum somewhere:) ) The surgeon told me that yes it can be a safe surgery but gallstones be controlled with diet and that they prefer to do that instead, unless the pain is not controllable. Evidently there are certain infections that can occur and become serious with surgery along with the possibility of liver tearing, I have a friend who almost died of that a year ago.

As far as the taper process goes my doctor gave me a way to taper down which consists of a period of three weeks, I am now down to 2 and a half a day now of 5-500 and next week I taper down to two and the following I go to one. I thought that going cold turkey would be best and just get it over with.

Thanks.
[QUOTE=Ryan'sDad]I have been taking vicodin for a year due to gallstone pain. I have gotten the pain under control because I lost alot of weight and am now on a very low fat diet and excercise like crazy. These things have helped alot. However I am scared of the wd's that I am going to go through. I have been taking three vikes a day for about a year at 5-500. My doctor said that I will have some rough days ahead but in my case cold turkey is the best and just to tough it out.

How crummy am I going to feel and how long can I expect it to last for? Any thoughts would help.

Ryan'sdad[/QUOTE]
Have your doc prescribe Suboxone or Buprenex to ease you out of the withdrawals that are likely to come. I had the most god-awful withdrawals that I could not stand it, and Buprenex injections completely took the withdrawals away.

Good luck,

InsanityRules
Good for you, the biggest part of getting of the med wagon is determining in your mind that you need to quit to lead a healthy life.

After a failed back surgery I was taking vicodin, neurotin, percocet, and methadone. I felt so crappy that I worked hard just to get down to taking Vicodin. I am a police officer and I never had respect for addicts, I sort of thought of it as a weak personality trait, that is until I became dependent on pain meds myself.

Getting off of Vicodin can be very very challenging. My wife is a doctor and she had explained that in her experience tapering was the most effective. She is adamant that it was just her experience and not a fact and that everyone is different.

Anyway, 10-15 Percent decrease worked well for me. The good thing about Vicodin is that you can cut the tablets. instead of two tabs, take two halfs througout the day, then 1/4, 1/8...etc.

I quit cold turkey with the other meds and it screwed up my stomach, blood pressure, everything. Tapering for me seemed healthier, but was still a very big challenge.
Realistically, you can begin tapering, and if you feel good after dropping gradually, cut it cold.

Good luck.
Jason





All times are GMT -7. The time now is 08:29 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!